loading... close

I will be starting Tamoxifen soon and was wondering of any side effects I should be aware of. What have you all been dealing with concerning this?

Thumb avatar default
Asked by

anonymous

Learning About Breast Cancer over 7 years
 
  • Sharon Danielson Profile
    anonymous
    Survivor since 2007
    It is so difficult to answer this because the side effects are all different for different people. As with the other numerous chemicals that are put into our bodies for the treatment of breast cancer, we are all individuals and what happens to one women doesn't necessarily happen to another. One woman may have an absolute horror story about Tamoxifen and scare your socks off. When in reality, that isn't going to be YOUR story. What might happen when you first start taking a drug, might not continue as your body adjusts to it. You can ask 10 different women and end up getting 10 different answers and none of them will end up applying to you. Hopefully, you are one who has nothing of significance in negative side effects. Just report to your oncologist how you are feeling as it is all important. One thing is for sure.... we are ALL special in our own individual ways! Good luck to you and hope you do very well! Take care, Sharon
    over 7 years Comment Flag
  • Thumb avatar default
    anonymous
    Learning About Breast Cancer
    My sister inlaw has been on tamoxifen for 9 years now and looks like she may stay on it permanently, she has hot flushes and hip pain but no weight gain. I have been on it for about six months, hot flushes, fatigue and vaginal dryness. All but the hot flushes seemed to have improved and as yet haven't had any weight gain. We are very lucky to have this drug, there are so many cancers that do not respond to treatments like this. Good luck.
    over 7 years Flag
    • Thumb avatar default
      anonymous
      Survivor since 2012

      Replens works nicely for vaginal dryness. Give it a try if you're looking for something on a daily basis .

      over 7 years Flag
  • Patricia Weunschenker Profile
    anonymous
    Learning About Breast Cancer
    I was taking Tamoxifen for three months I developed vaginal bleeding, irritability, leg cramps (that always made me think I had a blood clot) and extremely swollen ankles and feet. I stopped taking it.
    over 7 years Comment Flag
  • Deborah St. Aubin Profile
    anonymous
    Learning About Breast Cancer
    Thanks Sharon for all that great advise, my sister in law has been on Tamoxifen for over a year with no proble
    over 7 years Comment Flag
  • Deborah St. Aubin Profile
    anonymous
    Learning About Breast Cancer
    Sorry didn't finish above answer, other than having some fatigue, she has been ok, yet I read that other people have more side effects from Tamoxifen, I am hoping I will do ok , as the side effects from the chemo and Neulasta shot have been rough.
    over 7 years Comment Flag
  • Amy K Profile
    anonymous
    Survivor since 2012
    I agree with Sharon that we all react differently--that was surely true for me in chemo and radiation. I have been on tamoxifen for 3 months and have felt limited side effects. Some hot flashes, but they were worse when I was on chemo. I will say my metabolism has come to a screeching halt. I am dieting and exercising like a good girl, but my weight has been a plateau. I was told that many women gain weight on this drug. Good luck to you and thank goodness you're on this side of the treatments!
    over 7 years Comment Flag
  • Marianne R. Profile
    anonymous
    Survivor since 2011
    I have a nagging ache in my hips and legs. Not everyone gets this. Yoga seems to help with the ache and the weight gain. I don't know that anything helps with the hot fashes. A lot of people gets this side effect.
    over 7 years Comment Flag

Educational Video

Personal Story

Related Topics

Looking for another topic?
Use the search box in the top right.

Footer 3

Breast cancer affects one out of every eight women in their lifetime.

spread the word